Log In Sign Up

Weight loss


Forum: Children With ADHD

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To Children With ADHD LinkBack Topic Tools Search this Topic Display Modes
  #1  
February 12th, 2011, 06:26 AM
fibigrey's Avatar Mega Super Mommy
Join Date: Aug 2009
Location: Upstate, NY
Posts: 2,682
Send a message via AIM to fibigrey
Since my son has been on adderall, he has lost about 5 pounds.. Since about December..I know it doesn't seem like much, but when he was only about 56lbs to begin with, 5 pounds goes far.. He looks healthy, unless he doesn't have a shirt on, then his little ribs stick right out.. He's always been a bigger kid.. not overweight, but he has a stocky build to him (exactly like his father).. So when he wears clothing, he looks healthy, because his body frame looks healthy, but without clothes he's tiny.. his waist is so little lately.

What do they do for loss of appetite? THis morning the only thing I could get him to eat was a banana! I was thinking like, pancakes! no, just a banana! I don't want to start giving him more snacks, because I also don't want to start bad eating habits....I don't see how carrot sticks, or an apple will help with weight.. he'd need to eat something more fattening for a snack..

What do you guys think? Would they have to change his med? or is it kindof a universal side effect of most adhd meds? Otherwise the meds have really, really improved his attitude, behavior, focus, etc.. He has even improved a TON on writing just since December!
__________________
Reply With Quote
  #2  
February 12th, 2011, 07:51 AM
lhug_nar's Avatar Platinum Supermommy
Join Date: Mar 2007
Location: Roberts, Wisconsin
Posts: 14,802
Send a message via AIM to lhug_nar Send a message via MSN to lhug_nar Send a message via Yahoo to lhug_nar
I would suggest getting him the Pediasure drinks. That's what we had to do with DS1 when he was on Adderall to keep him from loosing weight. We gave him those drinks with dinner and if he was home, we gave him one as a snack too.
__________________
Reply With Quote
  #3  
February 13th, 2011, 10:03 AM
Super Mommy
Join Date: Oct 2010
Posts: 787
What does his dr think? My DS is stocky, too, so they weren't concerned when he lost a little bit of weight. As long as he was in a healthy weight range, they are not concerned.
Reply With Quote
  #4  
February 15th, 2011, 09:48 AM
Veteran
Join Date: May 2010
Posts: 139
We have had the same problems with weight loss as well, except at almost 8 yrs old Cari only weighed 44 lbs to start (now 8 yo and under 40 lbs). We saw the biggest weight loss the 1st 2 months on medication, and then she leveled off a lot.

if you dont want to do the pediasure (because it can get pricey), here are some of the things we have done.

Whole milk instead of skim/2%
peanut butter or cream cheese with those apples/carrots/bananas
butter anything that can be buttered
Carnation instant breakfast is cheaper than the Pediasure
Reply With Quote
  #5  
February 20th, 2011, 12:08 PM
lovemyboysandabbey2's Avatar Platinum Super Mommy
Join Date: Sep 2005
Location: wisconsin
Posts: 82,834
Send a message via AIM to lovemyboysandabbey2 Send a message via Yahoo to lovemyboysandabbey2
We had the same problem with both my boys, especially Austin he lost a lot of weight in a very short time, we ended up having to switch him meds.
__________________

Reply With Quote
  #6  
March 29th, 2011, 03:05 PM
Newbie
Join Date: Mar 2011
Location: TX
Posts: 2
fibigrey--That med is known for causing weight loss and meds may have to be switched. Is it Adderall XR or Adderall? When is he supposed to take the dose? I suggest feeding breakfast first and then have him take dose. If you want to try something natural, there is a vitamin by Melaleuca called KoalaPals. My friend's kid is on Focalin 3 times a day, but since he has been taking this vitamin, he is down to one. Only been on it 3 weeks! PM me for more info.
Reply With Quote
  #7  
March 30th, 2011, 07:45 AM
BusyMom4's Avatar Veteran
Join Date: Oct 2010
Posts: 217
ADHD meds are notorious for causing loss of appetite and thus weight loss. DS is on 54 mg Concerta and at 8 1/2 years old he is about 52 pounds. He has always been tall and thin. DD is on 40 mg VyVance and at almost 12 years old she is about 71 lbs. They have both been on meds since kindergarten. They are followed every 3 months by their ped. Sometimes during the 3 months they lose, gain nothing, or gain a little. It is always different, but they do so so SO much better in school while on their meds. As long as the doctor is OK with it then we are too. If they feel its time to try something new, then that is what we do
__________________


Big thanks to KimberlyD0 for my amazing siggy
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 02:59 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0